Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 22, NWS Paducah, KY

February 26, 2016McCracken County, Kentucky; Massac County, Illinois

NWS Paducah, KY issued this river flood warning at Feb 26, 2016, 12:22 AM CST for McCracken County, Kentucky; Massac County, Illinois. It was in force for 11 days.

The area

The counties it named.

The facts

Issued
Feb 26, 2016, 12:22 AM CST (06:22 UTC)
Expired
Mar 8, 2016, 6:20 AM CST
In force
11 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Massac County, IL, McCracken County, KY

The radar

The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 4:35 PM CST, 7 hours 47 minutes earlier.

Area forecast discussion, Feb 25, 4:35 PM CST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
435 PM CST THU FEB 25 2016

.UPDATE...
Issued at 434 PM CST THU FEB 25 2016

Updated Aviation discussion for 00Z TAF Issuance.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 300 PM CST THU FEB 25 2016

Finally getting a break heading into the weekend as far as the
sensible weather is concerned. High pressure will set up over the
northern Gulf states Fri/Sat. This will lead to a return to low
lvl southerly flow through the mid MS Valley/OH Valley regions,
and hence a warming trend aided by a return to sunshine. High
temps in the 40s on Fri will be followed by temps 55-60 by Sat
afternoon. Rather nice for late Feb.

.LONG TERM...(Saturday night through Thursday)
Issued at 300 PM CST THU FEB 25 2016

After an unseasonably warm Sunday with temps into the 60s, models
are in decent agreement bringing a weak cold front across the PAH
forecast area Sunday night. Models only generate very light QPF
with its passage, and mainly along and east of Interstate 57.
Continued with some light to low chance pops for those areas.

We will cool off a little for Monday, going from highs on Sunday in
the middle to upper 60s, to highs Monday and Tuesday in the upper
50s to lower 60s.

A more significant weather system will begin moving in Monday night.
GFS and ECMWF are in better agreement than yesterday, with both
models taking a surface low north of our region, but GFS is still a
little farther north and a little faster.  GFS brings in
precipitation a little faster than ECMWF Monday night, which is a
switch in solutions between the two.  But they do agree in bringing
the associated cold front and the bulk of the QPF across our region
Tuesday into Tuesday night.  Kept precipitation chances in the
slight to low chance categories for Monday night, and went with good
chances for Tuesday and Tuesday night for our entire forecast area.
Models show LIs around to just below zero for southern counties, and
went with a slight chance of thunderstorms for portions of southeast
Missouri and far southwest Kentucky on Tuesday.

A few showers may linger in our eastern counties on Wednesday, and
cooler air will begin filtering into our region.  High temperatures
will be close to seasonal on Wednesday, with highs mostly in the
upper 40s to lower 50s, and then drop off a few more degrees for
Thursday.  ECMWF shows an upper level trof producing some light QPF
for our area Thursday, so included some small chances for rain
showers for our forecast area.

&&

.AVIATION...
Issued at 434 PM CST THU FEB 25 2016

Low VFR cigs to continue into evening hours. Time/height cross
sections do show mid decks above that, even if they scatter.
Should see scattering KCGI/KPAH but KEVV/KOWB is more iffy. All
sites will see diurnal cu/sc field redevelop tmrw in MVFR to low
VFR range again.

&&

.PAH Watches/Warnings/Advisories...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Feb 25, 3:21 AM CST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
321 AM CST THU FEB 25 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
321 AM CST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MINOR FLOODING IS FORECAST OR OCCURRING ON SEVERAL RIVERS. REFER
TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Kentucky, 2016River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.